Alert archive / South Dakota / River Flood Warnings in 2015
River Flood Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 7, 2015, 10:47 AM CDT for Minnehaha County, Moody County, South Dakota. It took effect at Jun 7, 2015, 3:49 PM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 10:47 AM CDT (15:47 UTC)
- In effect from
- Jun 7, 2015, 3:49 PM CDT
- Expired
- Jun 9, 2015, 2:44 AM CDT
- In force
- 35 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 27 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River near Dell Rapids (DERS2). The gauge peaked at 12.56 ft at Jun 7, 2015, 9:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
022
WGUS43 KFSD 071547
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 AM CDT SUN JUN 7 2015
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in South Dakota...
Big Sioux River Near Dell Rapids
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Recent heavy rainfall across parts of the area Saturday night has
caused portions of the Big Sioux river to rise near Dell Rapids.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas...the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and tv stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC099-101-081947-
/O.NEW.KFSD.FL.W.0001.150607T2049Z-150609T0744Z/
/DERS2.1.ER.150607T2049Z.150608T0000Z.150608T0744Z.NO/
1047 AM CDT SUN JUN 7 2015
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Big Sioux River Near Dell Rapids.
* from this afternoon to late Monday night.
* At 10AM Sunday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* at stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
DERS2 12.0 10.57 Sun 10 AM 12.7 Sun 7 PM 10.6 Sun Jun 072 follow-up statements
448
WGUS83 KFSD 080100
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT SUN JUN 7 2015
...The Flood Warning continues for the following rivers in South
Dakota...
Big Sioux River Near Dell Rapids
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
The heavy rainfall across parts of the area Saturday night will bring the
Big Sioux river near Dell Rapids up to about 12.7 feet a little later this
evening, and then start to fall overnight. This will cause minor flooding
of agricutural lands along the lower banks of the river through early
Monday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and tv stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC099-101-090500-
/O.CON.KFSD.FL.W.0001.000000T0000Z-150609T0744Z/
/DERS2.1.ER.150607T2017Z.150608T0031Z.150608T0744Z.NO/
800 PM CDT SUN JUN 7 2015
The Flood Warning continues for
The Big Sioux River Near Dell Rapids.
* until late Monday night.
* At 07PM Sunday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river rose above flood stage on Sunday June
07.
* Forecast...The river will continue to fall to below flood stage by
Monday June 08.
* at stages near 12.0 feet...Agricultural lands along the lower banks
of the river begin to flood.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
DERS2 12.0 12.41 Sun 8 PM 12.4 Mon 1 AM 12.4 Sun Jun 07888
WGUS83 KFSD 081238
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
738 AM CDT MON JUN 8 2015
...The Flood Warning is cancelled for the following rivers in South
Dakota...
Big Sioux River Near Dell Rapids
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://www.water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and tv stations.
The next scheduled statement will be issued tomorrow morning.
&&
SDC099-101-081308-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-150609T0744Z/
/DERS2.1.ER.150607T2017Z.150608T0201Z.150608T0815Z.NO/
738 AM CDT MON JUN 8 2015
The Flood Warning is cancelled for
The Big Sioux River Near Dell Rapids.
* At 07AM Monday the stage was 11.1 feet.
* Flood stage is 12.0 feet.
* Recent activity...The river fell below flood stage at 3 AM Monday.
* Forecast...The river will continue to fall to 8.6 feet by 7 AM
Tuesday.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
BIG SIOUX RIVER
DERS2 12.0 11.09 Mon 7 AM 12.5 Sun Jun 07What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 7, 2:58 AM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 7, 2:58 AM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 258 AM CDT SUN JUN 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 257 AM CDT SUN JUN 7 2015 LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BE PULLING EAST OF THE FORECAST AREA BY 12Z LEAVING NORTHWEST FLOW FOR THE REGION THROUGH TONIGHT. COULD SEE A FEW ISOLATED TO SCATTERED SHOWERS THIS AFTERNOON IN WEAKLY UNSTABLE MID LAYERS DUE TO COLD ADVECTION BEHIND THE LOW...BUT FOR NOW WILL KEEP THESE LIMITED TO THE FAR NORTHEASTERN PARTS OF THE AREA CLOSER TO THE EXITING LOW. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL NORMALS WITH LOWS IN THE UPPER 50S TO MID 60S AND HIGHS IN THE LOWER 80S THIS AFTERNOON. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 257 AM CDT SUN JUN 7 2015 MONDAY AND TUESDAY BOTH LOOK WARM AND A TOUCH BREEZY WITH GOOD MIXING. NO MAJOR CONCERNS EITHER DAY. A WEAK BOUNDARY WILL SHIFT SOUTH ON TUESDAY BUT LITTLE TO NO CONVERGENCE SHOULD NOT AMOUNT TO ANY THUNDERSTORM ACTIVITY. HIGHS GENERALLY IN THE 80S BOTH DAYS ALTHOUGH A FEW 90S IN SOUTH CENTRAL SD AND A FEW POINTS DOWN THE MISSOURI RIVER COULD GET INTO THE LOWER 90S WITH SOME ENHANCED HEATING/MIXING JUST AHEAD OF THIS WEEK BOUNDARY. IN THE OUTER PERIODS(WEDNESDAY THROUGH SATURDAY)...WHILE WEDNESDAY SHOULD PROVE TO BE PRETTY QUIET WITH WEAK RIDGING ALOFT MOVING THROUGH THE REMAINDER OF THE TIME FRAME STILL LOOKS POTENTIALLY BUSY. SOUTHWEST FLOW ALOFT BECOMES ESTABLISHED AND AT LEAST UNTIL THE WEEKEND THE NORTHERN STREAM APPEARS TO REMAIN WELL TO THE NORTH OF THE AREA. THURSDAY AFTERNOON INTO FRIDAY MAY PROVE TO BE THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS...A FEW OF WHICH MIGHT END UP BEING SEVERE. A LOW LEVEL THERMAL BOUNDARY SHOULD BE SOMEWHERE NEAR THE AREA WITH SOME HINTS THAT TEMPERATURES WILL GET FAIRLY WARM TO THE SOUTH OF THIS BOUNDARY. THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM JET IS PRETTY FAR NORTH WHICH MAY INDICATE THAT THE BOUNDARY COULD END UP BEING A BIT FARTHER NORTH THAN FORECAST...BUT TIME WILL TELL. OVERALL...ABOVE NORMAL TEMPERATURES ON WEDNESDAY...A CHANCE TO BE ABOVE NORMAL AT MANY SPOTS ON THURSDAY THEN CLOSER TO NORMAL FRIDAY AND SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 625 PM CDT SAT JUN 6 2015 SCT SHRA/TSRA OVER THE AREA THROUGH 03Z EXCEPT NMRS TSRA YKN TO SPW INCLUDING SUX AREA. BRIEF CEILINGS 1-3K FEET AND VISIBILITIES 3-5SM IN TSRA. CONVECTION ENDING AND CONDITIONS IMPROVING TO WIDESPREAD VFR FROM THE NORTHWEST 03Z-12Z. VFR CONDITIONS WILL PREVAIL 12Z-08/00Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...MG LONG TERM...08 AVIATION...
Hazardous weather outlook, Jun 7, 3:54 AM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 354 AM CDT SUN JUN 7 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-080900- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 354 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE THIS WEEK. WHILE A FEW STORMS MIGHT BECOME SEVERE IT IS TOO EARLY TO PINPOINT JUST WHEN. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 7, 7:42 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 AM CDT SUN JUN 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN CONCORD 42.38N 96.99W
06/06/2015 M3.80 INCH DIXON NE BROADCAST MEDIA
1055 PM FLASH FLOOD 1 W SIOUX CITY 42.50N 96.41W
06/06/2015 WOODBURY IA FIRE DEPT/RESCUE
STREET FLOODING ON PEARL STREET SOUTH OF 9TH
AVE.
1054 PM HEAVY RAIN FLANDREAU 44.05N 96.59W
06/06/2015 M2.18 INCH MOODY SD CO-OP OBSERVER
1050 PM FLASH FLOOD 1 NW SIOUX CITY 42.51N 96.40W
06/06/2015 WOODBURY IA FIRE DEPT/RESCUE
18TH STREET AND JACKSON AVE STREET FLOODING.
1050 PM FLASH FLOOD NORTH SIOUX CITY 42.54N 96.50W
06/06/2015 UNION SD FIRE DEPT/RESCUE
RIVERSIDE AREA STREET FLOODING.
1033 PM HAIL EMERSON 42.28N 96.73W
06/06/2015 E0.88 INCH DAKOTA NE PUBLIC
HEAVY RAIN AND LOTS OF LIGHTNING ALONG WITH
THE HAIL.
1023 PM FLASH FLOOD 1 S COLMAN 43.97N 96.82W
06/06/2015 MOODY SD TRAINED SPOTTER
6 TO 7 INCHES OF RAIN AND NUMEROUS ROADS
FLOODING
1002 PM HEAVY RAIN EGAN 44.00N 96.65W
06/06/2015 M3.25 INCH MOODY SD TRAINED SPOTTER
SPOTTER REPORTS THAT IT IS STILL RAINING.
0945 PM FLASH FLOOD 4 NW TRENT 43.95N 96.71W
06/06/2015 MOODY SD EMERGENCY MNGR
6 INCHES OF RAIN AND NUMEROUS ROADS UNDER
WATER
0801 PM HAIL 3 NW VERMILLION 42.81N 96.96W
06/06/2015 E0.88 INCH CLAY SD TRAINED SPOTTER
0756 PM FUNNEL CLOUD 3 NNW VERMILLION 42.83N 96.95W
06/06/2015 CLAY SD STORM CHASER
0715 PM HAIL MARTY 42.99N 98.43W
06/06/2015 E1.50 INCH CHARLES MIX SD LAW ENFORCEMENT
0715 PM HAIL 1 SE MARTY 42.98N 98.41W
06/06/2015 E1.00 INCH CHARLES MIX SD PUBLIC
IN ADDITION TO THE QUARTER SIZED HAIL,
RAINFALL WAS 1.10 INCH.
0702 PM HAIL 3 N LESTERVILLE 43.08N 97.60W
06/06/2015 E1.00 INCH YANKTON SD EMERGENCY MNGR
0649 PM HAIL 3 W AVON 43.01N 98.11W
06/06/2015 E1.00 INCH BON HOMME SD PUBLIC
0345 PM HAIL 2 ESE IDA GROVE 42.33N 95.43W
06/06/2015 E0.88 INCH IDA IA TRAINED SPOTTER
HEAVY RAIN AND STRONG WINDS ACCOMPANIED
STORM, BUT NO ESTIMATES OF AMOUNT OR SPEED.
0330 PM TSTM WND GST 3 WSW IDA GROVE 42.33N 95.53W
06/06/2015 E65 MPH IDA IA TRAINED SPOTTER
0324 PM HAIL BATTLE CREEK 42.32N 95.60W
06/06/2015 E0.75 INCH IDA IA TRAINED SPOTTER
0241 PM HAIL 4 ENE OTO 42.30N 95.82W
06/06/2015 E0.50 INCH WOODBURY IA TRAINED SPOTTER
&&
NWS SIOUX FALLS SD
IRIS SYSTEMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 24 min |
| Jun 6, 7:31 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 44 min |
| Jun 6, 7:44 PM CDT | Tornado Warning | FSD | Clay | 31 min |
| Jun 6, 8:22 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 38 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | FSD | Clay, Turner, Yankton | 13 min |
| Jun 6, 9:23 PM CDT | Flash Flood Warning | FSD | Lake, Moody | 3 hr |
| Jun 6, 10:11 PM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 7, 4:08 PM CDT | Flash Flood Warning | FSD | Beadle | 3 hr |
| Jun 7, 4:34 PM CDT | Tornado Warning | FSD | Miner | 12 min |
| Jun 7, 4:52 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 23 min |
Nearby
River Flood Warnings in South Dakota, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.